Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


what can I do to help with the fatigue like diet and sleep
Jul 18, 2010

I was diagnosed in 1994 and take atripla and ziagen. I have been so tired in the last 6 months and numbers remain the same. t-cells 264 and viral load 500. can i take any supplements or meds that will help with fatigue. i am 61 and female. do not sleep well at night but understand it is the meds most likely.

Response from Dr. Frascino

Hello,

Your brief question raises several important concerns that may well be interrelated.

Starting with fatigue, there are many potential causes of HIV-associated fatigue. Peruse the chapter in the archives of this forum dedicated to that topic.

One potential likely (or at least contributing) factor is the Sustiva component of your Atripla. This mediation is well known to concern "vivid dreams" and sleep disturbance. Often this side effect lessens or resolves over six to eight weeks. If it doesn't, a change in medication may be warranted. Certainly if you are not getting adequate sound sleep, this would be a primary reason for feeling fatigued. Supplements would not be helpful in this regard. Determining the cause(s) underlying your fatigue and then specifically addressing that/those issue(s) should be your next step. You can read much roe about the treatment of HIV-associated fatigue by reviewing the chapter dedicated to that topic in the archives.

The next issue is your CD4 count is persistently relatively low and you still have a detectable (albeit low) HIV plasma viral load. Assuming your adherence to your mediations has been good, it's possible your current regimen is not optimally treating your HIV infection. This is another reason to consider a switch in therapy.

Good luck. I hope your batteries are soon recharged and that your nights are filled with peaceful sound slumber.

Dr. Bob


Previous
My partner commited suicide and I am jealous
Next
stripper slapped her body

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement